Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Child took Allergex and feeling drowsy. Vomited several times. Breastfeeding mother also took Allergex. Any serious problem?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
We gave our 14 month son a dose of Allergex (half teaspoonful) this morning at about 10am. This was recommended by a pharmacist for his initial symptoms. He became drowsy half an hour later and also vomited several times over the course of the next few hours, bringing up what breakfast he had too. All day he has been very sedate and this evening is running a mild temperature (38.5) but has not been sick or retched for a few hours now.
Last night his mother, who is breastfeeding, also took allergex at about 6pm and we are wondering if this maybe filtered through the lactation process, adding to the dosage we gave him this morning, thus accounting for the lengthy time he has been sedated?
He is showing no other symptoms, such as rashes, or discomfort. At the moment we are monitoring him and not sure if he requires any medical attention.
Posted Sat, 7 Sep 2013 in General Health
Answered by Dr. Jay Patel 1 hour later
Brief Answer:
Please stop using Allergex.

Detailed Answer:

I am dr. XXXXXXX and I will try my level best to address your concerns.

Allergex is not recommended to treat cold symptoms in children younger than 6 years.

The sedation is the side effect from allergex. The lazyness is due to allergex too.
The prolongation of sedation is certainly due to the breastfeeding since the mother did have it.

Just stop using it for now unless your pediatrician asks for it.

Thanks for the query. Please feel free to contact me in case of further concerns.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor